MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1125250-38
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received.Investigation is not yet done.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that after the stent system was prepared, it may not have been checked for damage prior to entering the patient anatomy.During the posterior tibial artery intervention, the stent delivery system was advanced to the lesion and the balloon inflated, but the stent was not on the balloon.The patient anatomy was checked, and no stent was present in the patient.The device was removed without issue.There was no adverse patient effect or a clinically significant delay in procedure.Another stent system was used to complete the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported stent dislodgement was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.It should be noted that the xience alpine, everolimus eluting coronary stent system (eecss), electronic instructions for use (eifu), states: the xience alpine stent system is indicated for improving coronary artery luminal diameter in patients, with symptomatic heart disease due to de novo native coronary artery lesions.It is unknown if the ifu deviation contributed to the reported event.It should also be noted, that the ifu, specifies: prior to using the xience alpine stent system, carefully remove the system from the package and inspect for bends, kinks, and other damage.It is unknown if the ifu deviation contributed to the reported event.The investigation was unable to determine a conclusive cause for the reported stent dislodgement.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11852779
Report Number2024168-2021-04221
Device Sequence Number3910999
Product Code NIQ
UDI-Device Identifier08717648199219
UDI-Public08717648199219
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2022
Device Model Number1125250-38
Device Catalogue Number1125250-38
Device Lot Number9090541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight101